Jump to content

Albuterol/pneumonia


Recommended Posts

I was talking to someone who sounded like they had been using it too. I also have used albuterol. It is causes vasodilation and uses epeinephrine/norepinephrine balance to achieve this

Link to comment
Share on other sites

I used it about 6 yrs before any of my POTS issues, so I can't give any feedback on it related to POTS. I know my roommated would have been taking me to the ER without it...my chest would just close up within seconds but the albuterol was just as fast at opening my airways back up. That was my only experience with asthma and I'm glad because it was scary.

Link to comment
Share on other sites

i know what you mean, when i had pneumonia my oxygen was in the 80's. Still wondering though if there is some tie in here. You know how you get palpy and feel "excited" when taking it, reminds me of pots

Link to comment
Share on other sites

I take albuterol very infrequently, except pre-diagnosis when I was backpacking or exercising regularly. Initially I didn't have any of the tremor, racing heart, palpitations, etc, but they started with albuterol when I was about 21. Since the diagnosis I've taken it during exercise a few times and the effects haven't seemed any worse than the background dysautonomia worsened by exercise, if that makes sense? I had walking pneumonia at 15 and have a recurring daily cough as a result.

Link to comment
Share on other sites

In 2006 I started to have breathing issues when I was too hot and exerting myself. I went to the ER, they gave me my 1st Albuterol Nebulizer. I had used it on my son for his pneumonia wheezing and it worked, but in the ER it didn't help much and gave me bad palpitations. That's the 1st time I saw my heart rate at 155 bpm just laying down. I checked out my heart, it was fine so I went to a pulmonologist and he said the techy was because of the albuterol. That was a relief but my tachy lasted months not hours. I took some asthma inhaled steriod meds and ignored the tachy. Looking back it was POTS and it just went into remission after 4-5 months.

Now that its back the breathing is even worse and so I use Xopanex which is slightly better for tachyness but still only works 10% I've seen people have the tremors on it but I'm used to it. But still I dont take it unless I'm a step away from ER. Taking it longterm is associated with higher death from asthma.. I want to try magnesuim sulfate nebulized

Link to comment
Share on other sites

I have never used it but I have been exposed to it in the hospital. A lot of patients get breathing treatments, and unfortunately it lingers in the air for a little while. Even just from the secondary exposure I get very tachy, flushed and light headed. I'm thankful I dont have to take it!!!

Link to comment
Share on other sites

I had some given to me for a recent lung function test and one puff made me shake so much that I couldn't hold the cup of water that the scientist gave me! The tachy that followed wasn't all that pleasant either.. I'll definitely be avoiding it in the future.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...